Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 312, NWS Norman, OK

June 13, 2021Greer County, Harmon County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 13, 2021, 10:45 AM CDT for Greer County, Harmon County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2021, 10:45 AM CDT (15:45 UTC)
Expired
Jun 13, 2021, 11:30 AM CDT
In force
45 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Greer County, OK, Harmon County, OK

The radar

The Altus AFB radar (KFDR), 98 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 3.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2021-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2021-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -247 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2078 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-247 m²/s²
0-3 km storm-relative helicity
-150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

901 
WUUS54 KOUN 131545
SVROUN
OKC055-057-131630-
/O.NEW.KOUN.SV.W.0312.210613T1545Z-210613T1630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
1045 AM CDT Sun Jun 13 2021

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Northeastern Harmon County in southwestern Oklahoma...
  Central Greer County in southwestern Oklahoma...

* Until 1130 AM CDT.

* At 1044 AM CDT, a severe thunderstorm was located 8 miles northeast
  of Vinson, moving southeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Mangum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3501 9985 3503 9983 3503 9978 3508 9978
      3497 9942 3474 9959 3492 9988
TIME...MOT...LOC 1544Z 296DEG 18KT 3496 9973 

HAIL...1.00IN
WIND...60MPH
 
$$

JP
1 follow-up statement
421 
WWUS54 KOUN 131605
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
1105 AM CDT Sun Jun 13 2021

OKC055-057-131630-
/O.CON.KOUN.SV.W.0312.000000T0000Z-210613T1630Z/
Harmon OK-Greer OK-
1105 AM CDT Sun Jun 13 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT
FOR NORTHEASTERN HARMON AND CENTRAL GREER COUNTIES...

At 1105 AM CDT, a severe thunderstorm was located 10 miles east of
Vinson, moving southeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Mangum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3494 9980 3500 9977 3502 9974 3505 9969
      3497 9942 3474 9959 3490 9980
TIME...MOT...LOC 1605Z 294DEG 14KT 3495 9968 

HAIL...1.00IN
WIND...60MPH
 
$$

JP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 10:31 AM CDT, 14 minutes earlier.

Area forecast discussion, Jun 13, 10:31 AM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1031 AM CDT Sun Jun 13 2021

...New UPDATE...

.UPDATE...
Issued at 1030 AM CDT Sun Jun 13 2021

Currently, an MCV associated with a mid-level shortwave embedded
within a larger scale ridge is moving through parts of western OK
and western north TX. These storms could produce some gusty winds
and some small hail. Cloud cover should linger across most of the
area, which will help to keep temperatures cooler than originally
anticipated. Updated PoPs across the aforementioned area to
reflect these showers.

Bunker

&&

.SHORT TERM...
(Today and tonight)
Issued at 236 AM CDT Sun Jun 13 2021

Convection to our west across the panhandles will continue to
diminish this morning as it moves into portions of western Oklahoma
and western north Texas. Will keep some low pops for the first part
of the morning across the west. Some hints in some of the models
that a residual circulation or weak MCV may linger across western
Oklahoma today. This may provide just enough lift in a modestly
unstable environment to produce some additional redevelopment across
western Oklahoma and western north Texas this afternoon.

High dewpoints will remain in place again today and will aid in
producing heat indices of 100 to 105 across parts of southern
Oklahoma and north Texas. Should remain below advisory criteria
however.

By this afternoon, additional storms are expected to develop across
the higher terrain of eastern Colorado, which will then move south
and east this evening. Currently it appears that this activity will
remain west/northwest of the area. Will therefore keep Sunday night
dry across the area.

&&

.LONG TERM...
(Monday through Saturday)
Issued at 236 AM CDT Sun Jun 13 2021

Through much of the upcoming week, western ridge will build
northward through the Rockies into the Plains with northerly mid-
level flow across Oklahoma and north Texas. This is not very
conducive for precip in our area. Otherwise, expect to see a gradual
lowering of surface dewpoints, which will keep heat indices in
check. It will remain hot however with temperatures remaining a bit
above normal for mid June.

By late this week the GFS brings a shortwave trough through the
northern Plains, driving a surface front south into and through much
of the area Friday into the weekend. This would bring a chance of
rain and perhaps some cooler temperatures. However, the ECM which
also has the shortwave moving east across the northern CONUS, stalls
the front to our north across Kansas, keeping any precip chances out
of the area, as well as any cooler temperatures.

&&

.AVIATION...
(12Z TAFS)
Issued at 441 AM CDT Sun Jun 13 2021

VFR/low VFR ceilings expected this TAF period. Area of
showers/storms will continue to move across portions of the area
this morning with winds shifting after an outflow boundary moves
through. Some uncertainty on how far rain will go so will continue
to monitor radar trends and make any last minute adjustments to
TAFs before sending. Additional showers/storms may develop this
afternoon in parts of the area but chances too low for mention in
TAFs.

&&

.UPPER AIR...
Issued at 128 PM CDT Sat Jun 12 2021

No upper air flights are planned at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  90  68  92  68 /  30  30   0   0
Hobart OK         91  68  95  69 /  30  30  10   0
Wichita Falls TX  93  70  95  70 /  40  40   0   0
Gage OK           91  66  95  68 /  20  10   0   0
Ponca City OK     90  64  92  67 /   0   0   0   0
Durant OK         93  73  93  69 /  10  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...30
LONG TERM....30
AVIATION...25
Hazardous weather outlook, Jun 13, 8:19 AM CDT, 2 hours 26 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
819 AM CDT Sun Jun 13 2021

OKZ004>048-050>052-TXZ083>090-141330-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
819 AM CDT Sun Jun 13 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Thunderstorms will likely redevelop across portions of western and
southwestern Oklahoma later this afternoon, and then move into
north Texas this evening. A few strong thunderstorms will be
possible, with small hail up to the size nickels and wind gusts
exceeding 50 mph. Localized heavy rainfall may also result in
minor flooding.

.Heat:
Heat index values will climb to between 100 and 105 degrees across
western north Texas and portions of southern Oklahoma this
afternoon.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
Chances for thunderstorms return to parts of northern Oklahoma late
Friday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jun 13, 5:33 AM CDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
533 AM CDT Sun Jun 13 2021

OKZ023-027-035-037-038-044-131100-
Grady OK-Kiowa OK-Tillman OK-Cotton OK-Caddo OK-Comanche OK-
533 AM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR west central Grady...southeastern
Kiowa...northeastern Tillman...northwestern Cotton...Caddo and
Comanche Counties Until 600 AM CDT...

AT 532 AM CDT, strong thunderstorms were along a line extending from
near Albert to near Lake Ellsworth to near Chattanooga, moving east
at 40 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3489 9878 3511 9861 3540 9861 3533 9808
      3470 9810 3468 9811 3468 9814 3465 9814
      3435 9836 3447 9900
TIME...MOT...LOC 1032Z 288DEG 35KT 3528 9841 3479 9838 3445 9868

30
Special weather statement, Jun 13, 7:16 AM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
716 AM CDT Sun Jun 13 2021

OKZ025-029-030-131245-
Oklahoma OK-Pottawatomie OK-Cleveland OK-
716 AM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Oklahoma...west
central Pottawatomie and northeastern Cleveland Counties Until 745 AM
CDT...

AT 715 AM CDT, a strong thunderstorm was located over northern
Norman, moving northeast at 35 MPH.

HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Southeastern Oklahoma City, Norman, Moore, Choctaw, Harrah, Pink,
Stanley Draper Lake, Stella, Newalla, Lake Thunderbird and Little
Axe.

LAT...LON 3516 9741 3528 9752 3549 9722 3527 9706
TIME...MOT...LOC 1215Z 239DEG 31KT 3528 9737

JP
Special weather statement, Jun 13, 10:33 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1033 AM CDT Sun Jun 13 2021

OKZ021-033-034-131600-
Harmon OK-Beckham OK-Greer OK-
1033 AM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Harmon...
southwestern Beckham and northwestern Greer Counties Until 1100 AM
CDT...

AT 1032 AM CDT, a strong thunderstorm was located 7 miles northeast
of Vinson, moving southeast at 25 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

This storm will remain over mainly rural areas of northeastern
Harmon, southwestern Beckham and northwestern Greer Counties.

LAT...LON 3497 9993 3509 9985 3501 9955 3491 9960
      3482 9969
TIME...MOT...LOC 1532Z 297DEG 20KT 3499 9979

JP

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 2:59 AM CDTSpecial Weather StatementOUNRoger Mills46 min
Jun 13, 3:42 AM CDTSpecial Weather StatementOUNBeckham, Custer, Greer, Harmon, Jackson, Roger Mills and 1 more48 min
Jun 13, 5:33 AM CDTSpecial Weather StatementOUNCaddo, Comanche27 min
Jun 13, 7:16 AM CDTSpecial Weather StatementOUNCleveland29 min
Jun 13, 10:33 AM CDTSpecial Weather StatementOUNGreer27 min
Jun 13, 11:33 AM CDTSevere Thunderstorm WarningOUNGreer42 min
Jun 13, 12:04 PM CDTAreal Flood AdvisoryOUNGreer3 hr
Jun 13, 12:14 PM CDTSpecial Weather StatementOUNGreer31 min
Jun 13, 12:21 PM CDTSpecial Weather StatementOUNGreer24 min
Jun 13, 12:42 PM CDTFlash Flood WarningOUNGreer4 hr
Jun 13, 12:45 PM CDTSpecial Weather StatementOUNGreer30 min
Jun 13, 1:11 PM CDTHeat AdvisoryOUNAtoka, Bryan, Carter, Cleveland, Coal, Garvin and 9 more9 hr
Jun 13, 1:18 PM CDTSpecial Weather StatementOUNGreer27 min
Jun 13, 1:21 PM CDTSevere Thunderstorm WarningOUNGreer39 min
Jun 13, 1:57 PM CDTSevere Thunderstorm WarningOUNGreer48 min
Jun 13, 2:40 PM CDTSevere Thunderstorm WarningOUNGreer, Jackson65 min
Jun 13, 3:16 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman59 min
Jun 13, 4:03 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman42 min
Jun 13, 4:07 PM CDTSpecial Weather StatementOUNMcClain23 min
Jun 13, 4:24 PM CDTSpecial Weather StatementOUNMcClain36 min
Jun 13, 4:31 PM CDTSpecial Weather StatementOUNStephens29 min
Jun 13, 4:44 PM CDTAreal Flood WarningOUNGreer2 hr
Jun 13, 4:46 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman44 min
Jun 13, 4:56 PM CDTSpecial Weather StatementOUNGrady34 min
Jun 13, 5:06 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Grady39 min
Jun 13, 5:25 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman50 min
Jun 13, 5:34 PM CDTRiver Flood WarningOUNGreer, Jackson2 hr
Jun 13, 5:42 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Grady33 min
Jun 13, 5:54 PM CDTSpecial Weather StatementOUNGarvin36 min
Jun 13, 6:03 PM CDTSevere Thunderstorm WarningOUNGarvin, Grady, McClain, Stephens42 min
Jun 13, 6:07 PM CDTSevere Thunderstorm WarningOUNBlaine, Kingfisher53 min
Jun 13, 6:11 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian36 min
Jun 13, 6:19 PM CDTSpecial Weather StatementOUNBlaine26 min
Jun 13, 6:25 PM CDTSpecial Weather StatementOUNCanadian35 min
Jun 13, 6:38 PM CDTAreal Flood AdvisoryOUNGarvin, Grady, Stephens3 hr
Jun 13, 6:39 PM CDTSevere Thunderstorm WarningOUNGrady, Stephens51 min
Jun 13, 6:43 PM CDTSpecial Weather StatementOUNMurray32 min
Jun 13, 6:46 PM CDTSevere Thunderstorm WarningOUNBlaine, Major44 min
Jun 13, 6:50 PM CDTSpecial Weather StatementOUNGrady25 min
Jun 13, 6:56 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Grady49 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.